Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 11, 2006, 2:26 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 2:26 PM MDT (20:26 UTC)
- Expired
- Aug 11, 2006, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 141 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 112027 FFWMAF NMC025-112330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM MDT FRI AUG 11 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 530 PM MDT * AT 221 PM MDT...THE PUBLIC REPORTED CURB DEEP WATER IN HOBBS WITH RAIN CONTINUING OVER THE AREA. THERE ARE SEVERAL THUNDERSTORMS THROUGHOUT LEA COUNTY. ONE NEAR HOBBS AND ANOTHER NEAR TATUM. THESE AREAS RECEIVED RAIN YESTERDAY AND GROUND IS STILL SATURATED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TATUM... MCDONALD...LOVINGTON...KNOWLES...HUMBLE CITY...HOBBS...GLADIOLA... CROSSROADS...BUCKEYE AND BRONCO ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3204 10369 3201 10307 3357 10305 3357 10368 $$
1 follow-up statement
000 WGUS74 KMAF 112212 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT FRI AUG 11 2006 NMC025-112330- LEA- 411 PM MDT FRI AUG 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR LEA COUNTY... AT 407 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS IN HOBBS REPORTED THAT MOST AREAS OF FLASH FLOODING WERE UNDER CONTROL AT THIS TIME. HOWEVER...THUNDERSTORMS CONTINUE OVER THE AREA. THEREFORE THE FLASH FLOOD WARNING WILL CONTINUE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLADIOLA...CROSSROADS...HOBBS...JAL...EUNICE...TATUM AND BRONCO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3204 10369 3201 10307 3357 10305 3357 10368 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:51 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 11, 1:51 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT FRI AUG 11 2006 .SHORT TERM... ABUNDANT LOW AND MID LEVEL MOISTURE WILL COMBINE WITH A SLOW SOUTHWARD MOVING WEAK FRONTAL BOUNDARY...A SURFACE TROUGH OF LOW PRESSURE ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...AND SOME LIFT PROVIDED BY A SOUTHWARD MOVING SHORTWAVE TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF SOUTHEAST NEW MEXICO AND A GOOD PORTION OF WEST TEXAS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS THROUGH LATE THIS AFTERNOON...AS A GOOD T/TD SPREADS EXIST AT THE SURFACE. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. WILL CARRY 30-40 PCT POPS GENERALLY NORTH OF A MARFA...PECOS...MIDLAND LINE TONIGHT...WITH SLIGHT CHANCE POPS SOUTH OF THIS LINE. OTHERWISE... MADE ONLY MINOR CHANGES TO THE PREVIOUS SET OF WIND...TD...AND MIN TEMP GRIDS TONIGHT. .LONG TERM... SOME OF THE MOST DIFFICULT FORECASTS ARE THOSE WHERE YOU KNOW ITS GOING TO RAIN...BUT IT IS DIFFICULT TO REALLY PINPOINT WHERE THAT MAIN AREA OF CONVECTION WILL BE. THAT IS THE CASE WITH THIS LONG TERM FORECAST. WITH LOW AND MID LEVEL MOISTURE BEING ABUNDANT AND MODERATE INSTABILITIES IN PLACE...IT IS MORE A QUESTION OF WHERE THE BEST LIFT WILL OCCUR. BOTH THE GFS AND THE WRF PROG TODAYS WEAK FRONTAL BOUNDARY TO WASH OUT GRADUALLY OVER THE PERMIAN BASIN ON SATURDAY...AS A DEVELOPING SURFACE TROUGH ESTABLISHES ITSELF FROM THE CENTRAL PLAINS INTO FAR WEST TEXAS. WRF 925-850 MB MOISTURE CONVERGENCE PROGS SUGGEST THAT THIS SURFACE TROUGH WILL SERVE AS THE PRIMARY FOCUS FOR CONVECTION BY SUNDAY. THIS TROUGH IS EXPECTED TO RETROGRADE SLIGHTLY WESTWARD ON MONDAY. WHILE THE BEST RAIN CHANCES SHOULD ALSO SHIFT WESTWARD AS WELL...THINGS ARE COMPLICATED BY ANOTHER FEATURE. A TUTT LOW LOCATED JUST OFF THE LOWER TEXAS IS EXPECTED TO CONTINUE TRACKING TOWARDS OUR CWA...FINALLY REACHING THE AREA EARLY MONDAY. WHILE NO ADJUSTMENTS HAVE BEEN MADE TO THE CURRENT FORECAST...IF THIS TREND CONTINUES...IT IS QUITE LIKELY THAT POPS WILL BE SIGNIFICANTLY RAISED ACROSS THE ENTIRE AREA MONDAY AND TUESDAY. HOWEVER...FOR NOW HAVE MADE ONLY MINOR ADJUSTMENTS TO THE POP GRIDS TO TRY TO BETTER PINPOINT EXPECTED CONVECTION THROUGH SUNDAY NIGHT...AND HAVE KEPT MUCH OF THE DAY 4-7 FORECAST FOR THE MOST PART UNCHANGED. BASED ON EXPECTED WIND FIELDS...PRIMARY INDICATIONS ARE THAT ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH THE FORESEEABLE FUTURE. THUS...FEEL THAT PROGS OF SLIGHTLY HIGHER DEW POINTS AND SLIGHTLY COOLER HIGH TEMPERATURES INTO NEXT WEEK LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 73 96 / 40 10 20 20 CARLSBAD NM 73 95 74 92 / 40 30 30 20 DRYDEN TX 74 96 73 93 / 10 10 10 20 FORT STOCKTON TX 75 92 73 92 / 30 20 20 20 GUADALUPE PASS TX 71 90 67 86 / 30 30 30 20 HOBBS NM 70 91 71 93 / 40 20 30 20 MARFA TX 64 87 65 83 / 30 20 20 20 MIDLAND INTL AIRPORT TX 74 92 74 94 / 30 10 20 20 ODESSA TX 75 91 74 93 / 30 20 20 20 WINK TX 77 98 76 97 / 30 20 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/03
Hazardous weather outlook, Aug 11, 2:08 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT FRI AUG 11 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-122015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 308 PM CDT FRI AUG 11 2006 /208 PM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING IN NATURE...WHICH MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 11, 12:14 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CDT FRI AUG 11 2006 NMZ029-033-111915- CENTRAL LEA COUNTY-NORTHERN LEA COUNTY- 1214 PM MDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED NEAR LOVINGTON IN CENTRAL LEA COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO NEAR 50 MPH...IN ADDITION TO BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. PEOPLE IN AND NEAR THE COMMUNITY OF LOVINGTON IN CENTRAL LEA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SEEK SAFE SHELTER...LISTEN FOR POSSIBLE WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 11, 1:12 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT FRI AUG 11 2006 NMZ029-033-034-112000- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY- 112 PM MDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LEA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS LEA COUNTY. THE STRONGEST THUNDERSTORMS WERE LOCATED ABOUT 13 MILES NORTHEAST OF TATUM...NEAR TATUM AND MCDONALD...ABOUT 5 MILES SOUTH OF HOBBS...AND ABOUT 10 MILES WEST OF EUNICE AT 110 PM MDT. THESE STORMS ARE MOVING VERY SLOWLY TO THE SOUTH AND SOUTHEAST AT 5 TO 10 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS IN EXCESS OF 50 MPH...LOCALLY HEAVY RAINS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. PEOPLE IN LEA COUNTY...INCLUDING THE CITIES OF HOBBS...LOVINGTON AND TATUM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:51 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| Aug 11, 4:26 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 29 min |
| Aug 11, 4:47 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.